Alert archive / New Mexico / River Flood Warnings in 2017
River Flood Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this river flood warning at Oct 5, 2017, 7:20 PM MDT for Guadalupe County, New Mexico. It took effect at Oct 6, 2017, 9:00 AM MDT. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2017, 7:20 PM MDT (01:20 UTC)
- In effect from
- Oct 6, 2017, 9:00 AM MDT
- Expired
- Oct 7, 2017, 12:49 AM MDT
- In force
- 16 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- Minor
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 113 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecos River below Puerto De Luna (PUEN5). The gauge peaked at 3.74 ft at Oct 6, 2017, 2:00 AM MDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08383500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
539 WGUS45 KABQ 060120 FLWABQ BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Albuquerque NM 720 PM MDT Thu Oct 5 2017 ...The National Weather Service in Albuquerque has issued a flood warning for the following rivers in New Mexico... Pecos River Below Puerto De Luna affecting Guadalupe County ...RIVER FORECAST CENTER GUIDANCE INDICATES FLOODING IS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not drive cars through flooded areas. The water may be deeper than it appears to be. Stay tuned to NOAA weather radio or other media outlets for the latest information on this situation. && NMC019-070120- /O.NEW.KABQ.FL.W.0005.171006T1500Z-171007T0649Z/ /PUEN5.1.ER.171006T1500Z.171006T1800Z.171006T1849Z.NO/ 720 PM MDT Thu Oct 5 2017 The National Weather Service in Albuquerque has issued a * Flood Warning for The Pecos River Below Puerto De Luna. * from Friday morning to late Friday night...Or until the warning is cancelled. * At 6:45 PM Thursday the stage was 1.3 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The river is forecast to have a maximum value of 11.8 feet tomorrow early afternoon. * Flood history...This crest compares to a previous crest of 12.0 feet on Sep 27 1954. && LAT...LON 3523 10496 3507 10464 3461 10435 3459 10447 3503 10486 3516 10522 $$
3 follow-up statements
519 WGUS85 KABQ 060808 FLSABQ Flood Statement National Weather Service Albuquerque NM 208 AM MDT Fri Oct 6 2017 ...The flood warning continues for the following rivers in New Mexico.. Pecos River Below Puerto De Luna affecting Guadalupe County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at water.weather.gov/ahps2/index.php?wfo=abq. Stay tuned to NOAA weather radio or other media outlets for the latest information on this situation. && NMC019-062008- /O.CON.KABQ.FL.W.0005.171006T1500Z-171007T0649Z/ /PUEN5.1.ER.171006T1500Z.171006T1800Z.171006T1849Z.NO/ 208 AM MDT Fri Oct 6 2017 The Flood Warning continues for The Pecos River Below Puerto De Luna. * from this morning to late tonight...Or until the warning is cancelled. * At 1:45 AM Friday the stage was 3.7 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this morning and continue to rise to near 11.8 feet by this afternoon. The river will fall below flood stage by this afternoon. * Flood history...This crest compares to a previous crest of 12.0 feet on Sep 27 1954. && LAT...LON 3523 10496 3507 10464 3461 10435 3459 10447 3503 10486 3516 10522 $$ NMC005-062008- /O.ROU.KABQ.HY.S.0000.000000T0000Z-000000T0000Z/ /ACMN5.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 208 AM MDT Fri Oct 6 2017 Forecast information for Pecos River Below Pecos River near Acme. * At 12:45 AM Friday the stage was 11.2 feet. * Flood stage is 13.0 feet. * Forecast...The river will rise to near 12.9 feet this evening. * Flood history...This crest compares to a previous crest of 13.1 feet on Jul 8 1960. && LAT...LON 3461 10435 3432 10412 3356 10432 3357 10445 3434 10428 3459 10449 $$
962 WGUS85 KABQ 061336 FLSABQ Flood Statement National Weather Service Albuquerque NM 736 AM MDT Fri Oct 6 2017 ...The flood warning continues for the following rivers in New Mexico... Pecos River Below Puerto De Luna affecting Guadalupe County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at water.weather.gov/ahps2/index.php?wfo=abq. Stay tuned to NOAA weather radio or other media outlets for the latest information on this situation. && NMC019-070136- /O.EXT.KABQ.FL.W.0005.171006T2349Z-171007T1208Z/ /PUEN5.1.ER.171006T2349Z.171007T0000Z.171007T0008Z.NO/ 736 AM MDT Fri Oct 6 2017 The Flood Warning continues for The Pecos River Below Puerto De Luna. * from this afternoon to Saturday morning...Or until the warning is cancelled. * At 6:45 AM Friday the stage was 2.8 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late this afternoon and continue to rise to near 11.1 feet by this evening.the river will fall below flood stage by this evening. * Flood history...This crest compares to a previous crest of 11.2 feet on Sep 2 1986. && LAT...LON 3523 10496 3507 10464 3461 10435 3459 10447 3503 10486 3516 10522 $$
592 WGUS85 KABQ 061956 FLSABQ Flood Statement National Weather Service Albuquerque NM 156 PM MDT Fri Oct 6 2017 ...The flood warning is cancelled for the following rivers in New Mexico... Pecos River Below Puerto De Luna affecting Guadalupe County PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at water.weather.gov/ahps2/index.php?wfo=abq. Stay tuned to NOAA weather radio or other media outlets for the latest information on this situation. && NMC019-062026- /O.CAN.KABQ.FL.W.0005.000000T0000Z-171007T1208Z/ /PUEN5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 156 PM MDT Fri Oct 6 2017 The Flood Warning is cancelled for The Pecos River Below Puerto De Luna. * At 1:45 PM Friday the stage was 2.3 feet. * Flood stage is 11.0 feet. * Forecast...The river crested below flood stage at 3.7 feet. The river will fall to 2.0 feet by . && LAT...LON 3523 10496 3507 10464 3461 10435 3459 10447 3503 10486 3516 10522 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this river flood warning went out at Oct 5, 6:06 PM MDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 5, 6:06 PM MDT, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 606 PM MDT Thu Oct 5 2017 .AVIATION... 00Z TAF CYCLE Drier air has entered the state west of the CONTDVD, and it will gradually filter eastward to the TX border tonight into early Friday morning. Clusters and lines of showers and thunderstorms will continue east of the CONTDVD through the evening, before lingering across east central and southeast areas during the late night hours. Isolated cells may linger there into Friday. Low level flow across the eastern plains will gradually shift out of the southwest tonight, then strengthen into Friday morning. The downslope flow should cause MVFR and IFR conditions in low clouds to be patchier than previous nights. The best chance will be in the late evening until around midnight, then the coverage of low clouds should decrease through sunrise as the drier air arrives. Strong southwest winds that develop around mid day Friday, will shift out of the northwest with the passage of a Pacific Cold front during the afternoon and early evening. 44 && .PREV DISCUSSION...240 PM MDT Thu Oct 5 2017... .SYNOPSIS... Continued numerous storms over NM will keep the increased threat of flash flooding through tonight into Friday morning. Storm coverage over the west will begin tapering off tonight, with storms east the central mountain chain ending by Friday morning. Scattered storms over the southeast plains could pop up again Friday afternoon along a frontal boundary. Drier cooler weather prevails for the weekend, with potentially much colder weather across the northern mountains by Monday night. && .DISCUSSION... Wet conditions across New Mexico will continue through tonight into early Friday morning. Near record level PWAT values of 1.00-1.60", CAPE values ranging from 1500-2500/kg over eastern NM, and up to 3000+ J/kg over Socorro county, and bulk shear values 30-50kts will provide the chance for isolated severe storms this afternoon into tonight. Numerous storms across the state, and already very saturated soils will continue the threat of flash flooding into early Friday morning. Storm coverage west of the central mtn chain will be the first to taper off by midnight tonight, with storms over the eastern plains tapering off Friday morning. A Pacific cold front will swoop through western NM Friday bringing a much awaited drying pattern. PWATs will drop to below 0.20" across the west. The potential for sct storms will remain Friday afternoon over the SE plains where the edge of the sfc cold front will lay, battling remnant Gulf moisture to its east. A few storms along this bdry could become severe. Stronger westerly winds are expected to mix down Friday afternoon bringing breezy winds over much of northern NM. By Saturday highs area wide will be ~5 degrees below normal. Sunday will see a slight warming trend. By Monday night a much colder Arctic low is forecast to move over northern NM. This system, showing -2C to -5C 700mb temps across the northern mtns Monday night, has the potential to bring the season's first considerable snow amounts across the northern mtn peaks. Will have to continue to monitor the evolution of this system as we get closer for a better idea of snow potential. Tuesday morning lows across the northern mtns may be a bit warm at this time, with the ECX guidance showing teens at Angel Fire. The forecast is mainly a blend for Tuesday morning lows, leaning more towards the warmer end of the temps...for now... A warming trend will kick in by mid next week as a high will build west into west Texas, bringing a more southerly flow into NM. Models disagree with how much moisture will be swung up along the western periphery of this high with the GFS the most bullish showing afternoon rounds of storms, and the ECMWF bringing a more modest amount of moisture into southern NM. 24 && .FIRE WEATHER... ...One more round of strong to severe storms through tonight then much drier and windier weather Friday with the focus for severe storms shifting more across the far eastern plains... Atmospheric moisture content sampled by this morning's weather balloon at ABQ was a new record value for the date. The plume of unseasonably moist air currently over the area will gradually shift eastward during the next 24-36 hours. Showers and storms through the remainder of the afternoon and evening will be focused from the Continental Divide eastward, as drier air begins to push into far northwest New Mexico. Heavy rain-producing thunderstorms will shift into eastern New Mexico during the overnight with the threat for severe weather aligning across the eastern plains once again Friday afternoon and evening. West to northwest winds will gradually strengthen tonight over the northern high terrain, before expanding to most areas on Friday. Daytime humidities will be significantly lower as compared to recent days with MinRH trends downward 20 to as much as 50 percent across the central and west. Gusts to around 45 or 50 mph are possible mainly over the north central higher terrain and the northeast highlands/plains. Ventilation rates will be excellent Friday. The gusty winds Friday afternoon and evening are associated with a Pacific front that will reinforce the dry air and allow nighttime lows to trend much cooler/colder Friday night. Dry conditions areawide and lighter winds can be expected Saturday and Sunday. Ventilation will trend downward significantly this weekend with widespread poor rates to predominate. Looking ahead, another potent upper level low and associated southward push of cooler air will impact the area Monday afternoon into Monday night. The ECMWF remains a little faster with the arrival of the cooler air mass into northeast New Mexico on Monday than the GFS, but both models are in better agreement that the cooler air mass will break down both sides of the Divide. Easterly upslope flow combined with forcing from the upper low that should pass near or just south of the NM/CO line Monday night or Tuesday morning will bring a brief shot at wetting precipitation to mainly the central mountain chain and east. Thereafter, following a cooler than average day on Tuesday, predominately dry and seasonably mild temperatures are forecast Wednesday and Thursday. KJ && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for the following zones... NMZ507-511>515-517>540. &&
Hazardous weather outlook, Oct 5, 2:56 PM MDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 256 PM MDT Thu Oct 5 2017 NMZ501>540-061100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 256 PM MDT Thu Oct 5 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight A flash flood watch is in effect for much of central and eastern New Mexico for tonight through Friday morning. Areas in eastern New Mexico are especially at risk for flash flooding due to the heavy rainfall across portions of the area in recent days. There will also be a threat of severe thunderstorm activity for most of the northern half of the state, excluding the far west, this afternoon and evening. The primary threats in any severe thunderstorm will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. However, weather can change very rapidly. Always use the latest forecasts, watches and warning for planning purposes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 24
In the hours before
Local storm report, Oct 5, 5:34 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 PM MDT THU OCT 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD LOGAN 35.37N 103.41W
10/05/2017 QUAY NM FIRE DEPT/RESCUE
STREET FLOODING IN TOWN. PONDING WATER ALSO IN TOWN.
WATER 3 TO 4 INCHES DEEP RUNNING OVER STATE ROAD 540 AT
6 TO 8 PLACES. NO HOUSE FLOODING. A COUPLE OF DISABLED
VEHICLES.
&&
EVENT NUMBER ABQ1702227
TRMSpecial weather statement, Oct 5, 5:53 PM MDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service Albuquerque NM 553 PM MDT THU OCT 5 2017 NMZ520-524-060030- South Central Highlands-Lower Rio Grande Valley- 553 PM MDT THU OCT 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SOCORRO COUNTY UNTIL 630 PM MDT... At 552 PM MDT, Doppler radar was tracking a strong thunderstorm 21 miles southeast of Bosque Del Apache Refuge, or 35 miles southeast of Socorro, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. This storm will remain over mainly rural areas of south central Socorro County. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3355 10669 3368 10671 3376 10641 3351 10637 TIME...MOT...LOC 2352Z 261DEG 21KT 3361 10660 24
Special weather statement, Oct 5, 5:55 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
555 PM MDT THU OCT 5 2017
NMZ520-060030-
Lower Rio Grande Valley-
555 PM MDT THU OCT 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SOCORRO COUNTY
UNTIL 630 PM MDT...
At 555 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles northeast of Placitas In Sierra County, or 18 miles northeast
of Monticello, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
This storm will remain over mainly rural areas of south central
Socorro County.
This includes Interstate 25 between Mile Markers 103 and 111.
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3348 10725 3352 10725 3355 10724 3356 10722
3356 10724 3358 10726 3365 10695 3348 10690
TIME...MOT...LOC 2355Z 261DEG 21KT 3350 10716
24Special weather statement, Oct 5, 6:01 PM MDT, 1 hour 19 minutes before
Special Weather Statement National Weather Service Albuquerque NM 601 PM MDT THU OCT 5 2017 NMZ504-511-060030- Northwest Highlands-Jemez Mountains- 601 PM MDT THU OCT 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RIO ARRIBA AND NORTH CENTRAL SANDOVAL COUNTIES UNTIL 630 PM MDT... At 600 PM MDT, Doppler radar was tracking a strong thunderstorm near Cuba, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Cuba and La Jara. && LAT...LON 3603 10696 3612 10699 3623 10670 3603 10664 TIME...MOT...LOC 0000Z 261DEG 21KT 3609 10687 24
Local storm report, Oct 5, 6:20 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
620 PM MDT THU OCT 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM FLASH FLOOD 2 WSW LOGAN 35.36N 103.45W
10/05/2017 QUAY NM TRAINED SPOTTER
MPING REPORT... ROADS FLOODED AND CLOSED... VEHICLES
STRANDED. LOCATION ESTIMATED.
&&
EVENT NUMBER ABQ1702228
DPORTERSpecial weather statement, Oct 5, 7:01 PM MDT, 19 minutes before
Special Weather Statement National Weather Service Albuquerque NM 701 PM MDT THU OCT 5 2017 NMZ520-524-525-060130- Upper Tularosa Valley-South Central Highlands-Lower Rio Grande Valley- 701 PM MDT THU OCT 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LINCOLN AND SOUTHEASTERN SOCORRO COUNTIES UNTIL 730 PM MDT... At 701 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 12 miles west of Carrizozo to 20 miles southeast of Bosque Del Apache Refuge. Movement was east at 25 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Carrizozo. These storms may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3371 10672 3390 10593 3356 10588 3348 10670 TIME...MOT...LOC 0101Z 268DEG 24KT 3365 10609 3358 10666 DPorter
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 6:01 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 29 min |
| Oct 5, 6:09 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Socorro | 51 min |
| Oct 5, 7:01 PM MDT | Special Weather Statement | ABQ | 29 min | |
| Oct 5, 7:04 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Quay | 116 min |
| Oct 5, 7:13 PM MDT | Flash Flood Warning | ABQ | De Baca, Guadalupe | 4 hr |
| Oct 5, 7:35 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 115 min |
| Oct 5, 7:40 PM MDT | Special Weather Statement | ABQ | Lincoln | 50 min |
| Oct 5, 7:55 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 50 min |
| Oct 5, 8:04 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 116 min |
| Oct 5, 8:18 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay | 117 min |
| Oct 5, 8:40 PM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Lincoln, Roosevelt | 2 hr |
| Oct 5, 9:18 PM MDT | Flash Flood Warning | ABQ | De Baca | 117 min |
| Oct 5, 9:30 PM MDT | Flash Flood Warning | ABQ | De Baca | 2 hr |
| Oct 5, 9:55 PM MDT | Special Weather Statement | ABQ | Curry | 50 min |
| Oct 5, 10:05 PM MDT | Flash Flood Warning | ABQ | Chaves | 2 hr |
| Oct 5, 10:32 PM MDT | Areal Flood Advisory | ABQ | Curry | 118 min |
| Oct 5, 11:17 PM MDT | Flash Flood Warning | ABQ | Chaves | 118 min |
| Oct 5, 11:34 PM MDT | Areal Flood Advisory | ABQ | Chaves | 116 min |
| Oct 6, 12:06 AM MDT | Flash Flood Warning | ABQ | Roosevelt | 114 min |
| Oct 6, 1:38 AM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe | 112 min |
Nearby
River Flood Warnings in New Mexico, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.